Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Nov 5, 2017, 8:34 PM EST for Morgan County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2017, 8:34 PM EST (01:34 UTC)
- Expired
- Nov 5, 2017, 9:00 PM EST
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Morgan County, OH
The radar
The Pittsburgh radar (KPBZ), 155 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 8:40 PM EST | TSTM WND DMG | 8 Ne Mcconnelsville, OH | DOH REPORTS LARGE TREE AND MULTIPLE LIMBS DOWN ON VARIOUS AREAS OF RTE 284 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
377
WUUS51 KRLX 060134
SVRRLX
OHC115-060200-
/O.NEW.KRLX.SV.W.0112.171106T0134Z-171106T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
834 PM EST SUN NOV 5 2017
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northeastern Morgan County in southeastern Ohio...
* Until 900 PM EST
* At 834 PM EST, severe thunderstorms were located along a line
extending from 9 miles south of New Concord to 11 miles west of
Caldwell to near McConnelsville, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3976 8165 3975 8164 3967 8164 3966 8159
3963 8159 3969 8190 3976 8182
TIME...MOT...LOC 0134Z 269DEG 27KT 3986 8168 3976 8174 3968 8182
HAIL...<.75IN
WIND...60MPH
$$
kistner1 follow-up statement
569
WWUS51 KRLX 060154
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
854 PM EST SUN NOV 5 2017
OHC115-060204-
/O.EXP.KRLX.SV.W.0112.000000T0000Z-171106T0200Z/
Morgan OH-
854 PM EST SUN NOV 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY
WILL EXPIRE AT 900 PM EST...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3976 8165 3975 8164 3967 8164 3966 8159
3963 8159 3969 8190 3976 8182
TIME...MOT...LOC 0154Z 269DEG 27KT 3986 8149 3976 8155 3968 8163
$$
KistnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 6:45 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 5, 6:45 PM EST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Charleston WV 645 PM EST Sun Nov 5 2017 .SYNOPSIS... Warm evening and wet overnight, heavy in southeast Ohio, ahead of a cold front crossing Monday. Low pressure south of the area Tuesday. Much cooler per high pressure last half of work week. && .NEAR TERM /THROUGH MONDAY/... As of 600 PM Monday... Minor changes to sky grids made. Rest of forecast remain representative. As of 225 PM Monday... Timing continues trending faster with a cold front, already pushing through MI, IN and IL early this afternoon. This brings the warm, moist axis ahead of the front farther east tonight, with a grand or more J/Kg of CAPE, deep layer bulk shear into the 40s, 0-1 km bulk shear over 30, and pw values up to 1.5 in, featured in the axis. This parameters, especially the CAPE, still drop off as the axis enter the forecast area overnight tonight. However, some instability and high pw values could reach into the northwest fringes of the forecast area then. Strong thunderstorms may get as far east as the Ohio River, especially if a line can organize and push out ahead of the front. Heavy downpours would also be a threat, especially far northwest portions of the forecast area, where models concur the maximum QPF axis gets close enough to send overnight amounts up over two inches. A flash flood watch was issued earlier in coordination with neighboring offices. Thanks PBZ and ILN for the coordination. The watch remains in effect for tonight, 6 PM until 6 AM Monday morning. Gusty winds ahead of the front outside precipitation will persist through tonight. The front will push the showers eastward during the day Monday, but a low overcast is likely to persist in the low level moisture, beneath the strengthening frontal inversion. Used a MOS, short and near term blend for non diurnal temperatures and dew points, with a warm evening, and then temperatures falling behind the front late overnight tonight and Monday. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 225 PM Sunday... Models are in good agreement with cold front meandering south of the area Monday night. As waves ride along the front, additional showers will be possible into Tuesday evening. With high temperatures in the 50s, a chilly and damp day is in store. Scattered showers will taper off from west to east overnight Tuesday and Wednesday, as high pressure pushes moisture out of the region. However, the cooler air mass spells below normal temperatures, with highs only in the 50s, with overnight lows in the 30s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 225 PM Sunday... Unsettled weather continues or returns during this time. Models are in some disagreement as to what extent the wave will make its impacts felt, as it passes south of the area Thursday. As of now, the best chance for rain Thursday is across southwest VA northward into the southern mountains of WV. For now, will continued with the Superblend solution and made minor adjustments where needed. Overall, temperatures will be below normal over this period. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 600 PM Sunday... Showers and thunderstorms ahead and along an approaching cold front will increase in coverage and intensity across portions of southeast OH, and WV tonight. This activity will spread east, bringing showers to PKB around 05Z. As the cold front gets closer, rain showers are forecast to reach CRW and HTS by 08Z, and EKN and BKW in the eastern mountains by 09Z. This will bring MVFR to IFR conditions with the heavier showers or storms. Models suggest that the frontal system will weaken as it crosses WV. However, IFR low stratus and visibilities can occur along and behind the front, even after the rain ends. Gusty winds out of the southwest ahead of the front into tonight, and diminishing on Monday, while becoming north to northwest behind the front only as far southeast as the Ohio River through 18Z Monday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing and effects of showers with the front may vary. A strong thunderstorm could impact HTS or PKB late tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EST 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 CRW CONSISTENCY H H H H H H H H H H M L HTS CONSISTENCY H H H H H H H H H H L L BKW CONSISTENCY H H H H H H H H H H M M EKN CONSISTENCY H H H H H H H H H H M L PKB CONSISTENCY H H H H H H H L M M L L CKB CONSISTENCY H H H H H H H H H H L L AFTER 00Z TUESDAY... IFR possible in stratus in and near the mountains Monday afternoon and night, and in rain Tuesday into Tuesday night. and then stratus again Wednesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...Flash Flood Watch through late tonight for OHZ066-067. KY...None. VA...None. && SYNOPSIS...JB/TRM NEAR TERM...ARJ/TRM SHORT TERM...JB LONG TERM...JB AVIATION...ARJ
Hazardous weather outlook, Nov 5, 11:36 AM EST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1136 AM EST Sun Nov 5 2017 OHZ066-067-061645- Perry-Morgan- 1136 AM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for Perry and Morgan counties in southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a slight to enhanced risk of severe thunderstorms with damaging winds tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. Flash Flood Watch. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. OHZ075-076-083>085-061645- Athens-Washington-Jackson OH-Vinton-Meigs- 1136 AM EST Sun Nov 5 2017 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. There is a slight risk of severe thunderstorms with damaging winds late tonight. The thunderstorms could also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>011-013>020-024>034-039- 040-515>526-061645- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson- Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan- Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1136 AM EST Sun Nov 5 2017 This Hazardous Weather Outlook is for northeast Kentucky, Lawrence and Gallia counties in southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TRM
In the hours before
Local storm report, Nov 5, 8:07 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG THORNVILLE 39.90N 82.42W
11/05/2017 PERRY OH 911 CALL CENTER
TREE DOWN ACROSS ROUTE 188 IN THORNVILLE
&&
EVENT NUMBER RLX1700644
MPKSpecial weather statement, Nov 5, 8:15 PM EST, 19 minutes before
Special Weather Statement National Weather Service Charleston WV 815 PM EST SUN NOV 5 2017 OHZ066-067-060145- Morgan-Perry- 815 PM EST SUN NOV 5 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PERRY AND NORTHERN MORGAN COUNTIES... At 814 PM EST, radar indicated strong thunderstorms were located along a line extending from near South Zanesville to 8 miles east of Perry State Forest to near New Lexington. Movement was east at 45 mph. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... McConnelsville, Crooksville, Malta, Bristol and Eagleport. LAT...LON 3975 8164 3964 8164 3966 8212 3977 8208 TIME...MOT...LOC 0114Z 271DEG 37KT 3986 8199 3976 8204 3968 8212 KISTNER
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:20 PM EST | Severe Thunderstorm Warning | RLX | Perry | 55 min |
| Nov 5, 8:15 PM EST | Special Weather Statement | RLX | Morgan | 30 min |
| Nov 6, 2:49 AM EST | Flash Flood Warning | RLX | Athens, Morgan | 6 hr |
| Nov 6, 3:07 AM EST | Flash Flood Warning | RLX | Vinton | 6 hr |
| Nov 6, 3:45 AM EST | Flash Flood Warning | RLX | Athens, Meigs, Washington | 6 hr |
| Nov 6, 4:09 AM EST | Flash Flood Warning | RLX | Athens, Morgan, Washington | 6 hr |
| Nov 6, 4:16 AM EST | Flash Flood Warning | RLX | Athens, Jackson, Meigs, Vinton | 6 hr |
| Nov 6, 4:42 AM EST | Flash Flood Warning | RLX | Washington | 3 hr |
| Nov 6, 7:39 AM EST | Areal Flood Warning | RLX | Washington | 6 hr |
| Nov 6, 8:30 AM EST | Areal Flood Warning | RLX | Athens, Morgan | 6 hr |
| Nov 6, 9:31 AM EST | Areal Flood Warning | RLX | Athens, Morgan, Washington | 15 hr |
| Nov 6, 9:42 AM EST | Areal Flood Warning | RLX | Athens, Meigs, Washington | 3 hr |
| Nov 6, 10:09 AM EST | Areal Flood Warning | RLX | Athens, Jackson, Meigs, Vinton | 15 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.